MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIM ARM F/TFN; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIM ARM F/TFN; GUIDE, SURGICAL, INSTRUMENT
Model Number 357.366
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6), 2022, during a procedure the surgeon inserted the blade/sleeve into the aiming arm and pushed in the buttress/compr-nut f/357.369 and guide sleeve f/helical blade f/tfn in to the aim-arm f/tfn 130°, which popped out of the aiming arm three(3) times.Another set was opened up and the case was finished with no issues.Procedure was completed successfully with a surgical delay of three(3) minutes.No patient consequences.This report is for one (1) 130 deg aim arm f/tfn.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the aim-arm f/tfn 130° device (p/n: 357.366, lot: 4525402) had normal wear and scratches, that could be caused for repetitive use or unintended forces applied.Also, was identified that 3 helical knurl pins (p/n: es0315) were missing from the aiming arm cap.However, no issue was identified that could be attributable to the reported allegation.A functional test was performed to the involved products aim-arm f/tfn 130° (p/n: 357.366), buttress/compression nut (p/n: 357.371) and guide sleeve f/helical blade f/tfn (p/n: 357.369).During the functional test, the aim-arm f/tfn 130° was assembled with the mating devices with no issues identified.Also, the involved pieces were disassembled with no problems.A dimensional inspection was not performed for the aim-arm f/tfn 130° device (p/n: 357.366, lot: 4525402) due to it is not relevant for the reported allegation.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the aim-arm f/tfn 130° device (p/n: 357.366, lot: 4525402) was that the piece had wear and scratches, it could be attributable to unintended forces or rough handing.Also, missing components were identified during visual investigation.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part # 357.366.Lot # 4525402.Release to warehouse date: 20 mar 2003.Manufacturing location: brandywine.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIM ARM F/TFN
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13621274
Report Number2939274-2022-00704
Device Sequence Number17282136
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.366
Device Catalogue Number357.366
Device Lot Number4525402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLD GUIDE SLEEVE FOR TFN; BUTTRESS/COMPRESSION NUT FOR 357.369
Patient SexFemale